Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Feb 2, 2011, 3:16 AM CST for 23 counties in Kansas. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:16 AM CST (09:16 UTC)
- In effect from
- Feb 2, 2011, 9:00 PM CST
- Expired
- Feb 3, 2011, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS43 KTOP 020916 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 316 AM CST WED FEB 2 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW... KSZ008-009-020-021-034-035-021800- /O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ /O.CON.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 316 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR PORTIONS OF NORTH CENTRAL KANSAS... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILLS OF NEAR 25 BELOW ZERO WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WIND CHILLS NEAR 15 BELOW WILL RETURN TO THE AREA AGAIN WEDNESDAY EVENING AND OVERNIGHT. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 21 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS ON WEDNESDAY...AND WIND CHILLS AROUND 15 BELOW WILL RETURN WEDNESDAY EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-021800- /O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ /O.CON.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 316 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILLS OF NEAR 15 BELOW ZERO WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY MORNING...AND WILL RETURN AGAIN WEDNESDAY EVENING INTO THURSDAY MORNING. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON WEDNESDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
5 follow-up statements
913 WWUS43 KTOP 021800 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1200 PM CST WED FEB 2 2011 ...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW... KSZ008-009-020-021-034-035-030200- /O.EXP.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/ /O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1200 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-030200- /O.EXP.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/ /O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1200 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
219 WWUS43 KTOP 022120 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 320 PM CST WED FEB 2 2011 ...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW MORNING... KSZ008>012-020>024-026-034>040-054>056-058-059-031100- /O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 320 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN LATER THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES LATER THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
138 WWUS43 KTOP 030926 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 326 AM CST THU FEB 3 2011 ...DANGEROUS WIND CHILLS CONTINUE THIS THURSDAY MORNING... KSZ008>012-020>024-026-034>040-054>056-058-059-031600- /O.CON.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 326 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL CONTINUE INTO THE MID MORNING HOURS. * WINDS...NORTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THROUGH MID THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
392 WWUS43 KTOP 030930 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 330 AM CST THU FEB 3 2011 ...DANGEROUS WIND CHILLS CONTINUE THIS THURSDAY MORNING... KSZ008>012-020>024-026-034>040-054>056-058-059-031600- /O.CON.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 330 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL CONTINUE INTO THE MID MORNING HOURS. * WINDS...SOUTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THROUGH MID THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
750 WWUS43 KTOP 031554 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 954 AM CST THU FEB 3 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-031700- /O.EXP.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 954 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. * WIND CHILLS WILL REMAIN COLD THROUGH THE DAY TODAY...BUT TEMPERATURES WILL CONTINUE TO WARM INTO THE TEENS AND TWENTIES BY THIS AFTERNOON...WITH WIND CHILLS SLOWLY IMPROVING AS WELL. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:03 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 2, 3:03 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 303 AM CST WED FEB 2 2011 .DISCUSSION... SNOWSTORM CONTINUES TO MARCH NORTHEASTWARD OUT OF THE AREA...LEAVING A COLD AIR MASS FILTERING INTO THE CENTRAL PLAINS. TEMPERATURES IN THE SINGLE DIGITS ATTM...WITH DEWPOINTS BELOW ZERO MOST LOCATIONS. BRISK NORTH WINDS KEEPING WIND CHILL VALUES NEAR ADVISORY NUMBERS IN THE EAST AND NEAR WARNING VALUES IN THE NORTH CENTRAL COUNTIES. WINDS CONTINUE THROUGH THE MORNING HOURS AND WILL RETAIN MENTION OF BLOWING SNOW OFF THE EXISTING SNOWPACK. WINDS BEGIN TO SLACK OFF IN THE AFTERNOON HOURS. HIGH TEMPERATURES MAKE LITTLE PROGRESS TODAY WITH HIGHS AROUND 10 ABOVE EXPECTED MOST AREAS. WITH CLEARING SKIES AND LIGHTER WINDS...TEMPERATURES DROP AGAIN OVERNIGHT. WHILE WIND VALUES ARE LESS...SO ARE AMBIENT AIR TEMPERATURES AND HAVE WIND CHILL ADVISORY NUMBERS IN THE FORECAST AS A RESULT. WILL GO AHEAD WITH WIND CHILL ADVISORY FOR THIS EVENING INTO THURSDAY MORNING AS OVERNIGHT LOWS FALL NEAR -10 ACROSS THE AREA. WAA FINALLY MAKES AN APPEARANCE TO EASTERN KANSAS ON THURSDAY BUT DONT EXPECT TO RECOVER MUCH MORE THAN UPPER TEENS EAST TO NEAR 20 WEST. EXPECT OVERNIGHT LOWS TO REMAIN COOLER THAN GUIDANCE AS SNOWPACK REMAINS OVER THE NEXT SEVERAL DAYS. UPPER LOW OVER THE SOUTHWEST STATES LIFTS NORTHEAST INTO THE MO RIVER VALLEY FRIDAY NIGHT INTO SATURDAY WITH LITTLE IMPACT ON SENSIBLE WX ANTICIPATED HERE. MAY FINALLY BREAK THE FREEZING MARK ON SATURDAY AS SOME MIXING IS ENHANCED BY DEPARTING WAVE AND INCOMING WEAK FRONTAL BOUNDARY WITH HIGHS IN THE MID 30S POSSIBLE. UPPER PATTERN RETURNS TO NORTH NORTHWESTERLY FLOW ALOFT AS A RESULT...WHICH WILL OPEN THE DOOR ONCE AGAIN FOR ANOTHER COLD SURGE INTO THE CENTRAL PLAINS. MIGHT BE ABLE TO KEEP ANOTHER DAY ABOVE FREEZING DEPENDING ON SPEED OF THE NEXT INCOMING SYSTEM...WITH HIGHS FALLING BACK INTO THE 20S FOR MONDAY AND TUESDAY. DO HAVE SOME SLIGHT PRECIP CHANCES THROUGH THE EXTENDED AS FRONTS AND WEAK WAVES MOVE THROUGH THE AREA. 67 && .AVIATION... MVFR TO VFR CONDITIONS WILL PERSIST THROUGH 07-09Z AT ALL TAF SITES BEFORE VFR CONDITIONS PREVAIL THROUGH THE REMAINDER OF THE FORECAST PERIOD. FLURRIES WILL QUICKLY COME TO AN END WITH IMPROVING CIGS. EXPECT CLEARING SKIES DURING THE MORNING HOURS. WINDS WILL BEGIN TO DECREASE DURING THE AFTERNOON. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ010>012-022>024- 026-036>040-054>056-058-059. WIND CHILL WARNING UNTIL NOON CST TODAY FOR KSZ008-009-020-021- 034-035. &&
Hazardous weather outlook, Feb 1, 8:42 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 842 PM CST TUE FEB 1 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-030245- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 842 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUSLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO ARE EXPECTED OVERNIGHT INTO LATE WEDNESDAY MORNING ACROSS THE AREA. WHILE MOST OF THE SNOW HAS EXITED THE AREA...BREEZY NORTH WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. TRAVEL IN PORTIONS OF THE OUTLOOK AREA WILL REMAIN TREACHEROUS INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL READINGS OF 5 TO 15 BELOW ZERO ARE AGAIN EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS MEASURED WITH A RULER ON HARD SURFACES SUCH AS A SIDEWALK LOCATED AWAY FROM STRUCTURES AND SNOW DRIFTS. SNOWFALL AMOUNTS MEASURED IN GRASS ARE INACCURATE. BLAIR
In the hours before
Local storm report, Feb 1, 10:57 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1057 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HEAVY SNOW S LYNDON 38.61N 95.68W
02/01/2011 M8.0 INCH OSAGE KS TRAINED SPOTTER
&&
BLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 8:23 PM CST | Wind Chill Warning | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 16 hr |
| Feb 1, 8:23 PM CST | Wind Chill Advisory | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more | 16 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.